Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 256, NWS Springfield, MO

August 25, 2001Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2001, 10:19 PM CDT for Newton County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2001, 10:19 PM CDT (03:19 UTC)
Expired
Aug 25, 2001, 10:45 PM CDT
In force
26 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Newton County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2085 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2085 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS53 KSGF 260320
SVRSGF
MOC145-260345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI

* UNTIL 1045 PM CDT

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF NEOSHO...MOVING EAST AT 20
  MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...
  AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   FAIRVIEW BY 1035 PM CDT.

THE TOWNS OF STARK CITY...NEWTONIA AND STELLA ARE ALSO IN THE PATH OF
THIS STORM.

GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE
THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.

LAT...LON 3687 9438 3675 9438 3674 9409 3688 9408

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:54 PM CDT, 7 hours 25 minutes earlier.

Area forecast discussion, Aug 25, 2:54 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT SAT AUG 25 2001

...ENDING RAINFALL MAIN FORECAST CHALLENGE...

KSGF DETECTING WIDELY SCATTERED TSRA PREDOMINANTLY EAST OF A BRANSON
TO ROLLA LINE...THOUGH CANNOT RULE OUT ADDITIONAL DEVELOPMENT WITHIN
AREA OF MOISTURE CONVERGENCE MARKED BY CU FIELD AHEAD OF APPROACHING
COLD FRONT EXTENDING FROM SOUTHEAST IOWA THROUGH KANSAS CITY TO JUST
EAST OF WICHITA AT 19Z.

ETA/MESO ETA/AVN ALL HAVE SOME DIFFERENCES ACROSS CENTRAL
PLAINS...HOWEVER IMPACT MARGINAL ACROSS SGF CWA.  SURFACE FRONT NOW
FORECAST TO FINALLY CLEAR SOUTH CENTRAL MISSOURI BY 12Z SUN...THOUGH
HAVE HAVE FOLLOWED ETA K INDEX AND MESO ETA PRECIPITATION FIELDS AS
GUIDE TO END TSRA FROM NORTHWEST TO SOUTHEAST OVERNIGHT.

LONGER TERM...WARM ADVECTION RETURNS ON MONDAY...HOWEVER BEST
FORCING/MOISTURE APPEARS TO BE TOO FAR NORTH TO AFFECT CWA.

FCSTID = 3
SGF   66  86  63  88 /  30  10  10   10
JLN   66  84  63  88 /  30  10  10   10
UNO   66  88  63  87 /  40  10  10   10
VIH   64  84  63  85 /  30  10  10   10

.SGF...
MO...NONE.
KS...NONE.

RUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:50 PM CDTFlash Flood WarningSGFHowell3 hr
Aug 26, 3:21 PM CDTFlash Flood WarningSGFShannon3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.